Connect with others who understand.

sign up log in
About MySpondylitisTeam
Real members of MySpondylitisTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Has Anyone Had Trouble Losing Weight After Being Put On Prednisone?

Has Anyone Had Trouble Losing Weight After Being Put On Prednisone?

I was only diagnosed about a year and a half ago. My doctor wanted me to try Prednisone for 2 weeks tapering me off it in those two weeks to confirm I have AS. I gained 30 pounds in just two short weeks and now am really struggling to get it off. It has also made my body ache more since I am carrying the extra weight. Does anyone have any suggestions on what I could do? Thank you for the help!

A MySpondylitisTeam Member said:

B complex 200 mg niacin has “ growth hormone.”
Picks up your metabolism.
I use a supplement called
Cats claw. It sucks the fluid out of your lungs. Makes more room for red blood cells to pick up oxygen in your lungs.
Need oils in your body , omega 3, vitamin D3, flaxseed oil and lots of vegetables.
As far as your eyes. The meds make you “metabolic acidosis.”
A full blood panel the last page would show you a “ PH “ balance. It needs to be 7 to 7.3
That is alkaline.
I drink aloe Vera juice. It makes my eyes Pop. !!! When you do prednisone and inhalers they call in “ grey eyes “.
Hope this helps. I had black mold. That was me four years ago. I walked in the walk big machine. The mucus traps the oxygen coming into your body and the CO2 leaving your body. Brisk machine fast walking gets the air in and out.
You might feel you can’t but you will slowly feel better.

posted 9 months ago
A MySpondylitisTeam Member said:

@A MySpondylitisTeam Member Thank you for your answer. I haven't updated my meds list yet but I just recently started Simponi Aria. I am interested to see how it goes. My doctor has got me off the gabapentin and I am on a short burst of prednisone right now because my pain got out of control and my Celebrex wasn't helping much. I will hopefully only be down to the Simponi Aria when I am off the prednisone in a couple days and then just daily vitamins. So some progress is getting made. I also have got put back in physical therapy so I hope it will help me start to get a little more active and that will help with the weight gain.

posted over 2 years ago
A MySpondylitisTeam Member said:

Hiya Riley, I also notice you are taking gabapentin (as well as the prednisone steroid also a weight gainer). This is also a known weight gain med. I take it's newer brother pregabalin (lyrica) and have had to halve this due to huge amounts of weight gain despite a sensible diet. Yes, I have a lot of nerve pain back, but halving it has at least stemmed the weight gain and allowed a very slow gradual weight loss too. Maybe this is something you could discuss with your medics too. Good luck x

posted over 2 years ago
A MySpondylitisTeam Member said:

@A MySpondylitisTeam Member Hi. Thank you. I had my first fusion on the 23rd of this month. So far it is going well. I was afraid it would sting, but honestly it didn't and I felt totally fine afterwards. I was a little tired the first day and the day after, but I slept it off. I also go a little nauseous when I hadn't ate lunch the first few hours after my appointment and the same with dinner, but my dad said it was probably just the medicine working its way into my body and since then I haven't had any problems. I am also sleeping better and sleep is really tough for me so that's a great thing that has happened with this medicine. I haven't had any side effects beside the first day. They also explained to my that since it is a shorter fusion that it isn't as hard on you as others and shows a lot less side effects. They told me it is that way because instead of it being an animal protein in the medicine, it is a human protein and that is why people usually do really well with it. My next appointment is the 20th of April and then after that I will get them every 2 months. I really am glad with how it is working already. I hope everything goes well with you on your journey.

posted over 2 years ago
A MySpondylitisTeam Member said:

I agree that the meds make you pick up weight. I eat healthy and exercise but it's making no difference. The weight just piles up.

posted 9 months ago
Browse more questions and answers
Continue with Facebook
Sign up with your email
Already a Member? Log in